MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION

MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number AFAPRO28
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product event summary: the data files were returned and analyzed.The files showed at least ten applications were performed with a non-returned balloon catheter 2af284 with lot number 14114 without any issue on the date of the event.Additional files showed system notices #60003 ¿low refrigerant level¿, #60006 ¿blood in the catheter handle¿, #60007 ¿fluid in the console¿ and failure massages: #50011 and #50012¿ that the refrigerant delivery path was obstructed¿, #50034 ¿electrical component failure¿, #50007 ¿ fluid was detected inside console vacuum line¿, #50008 ¿software error¿ around application 21 but the case was continued with same catheter.A clinical issue (blood in the endotracheal tube) was encountered during the procedure.In conclusion, the balloon catheter was not returned for investigation.There is no indication of relation of the adverse event to the performance of the cryo device.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, blood was observed in the endotracheal tube.The lungs were scoped and no active bleeding was observed.The blood was suctioned out.On the next occlusion, blood was again observed in the et tube.The procedure was stopped and aborted while the patient was under general anesthesia.The patient was transferred to the intensive care unit for hospitalization.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the balloon catheter afapro28 with lot number 38679 was returned and analyzed.Visual inspection showed the device was intact with no apparent issues.There was no blood in the handle, luer, or coaxial port.Smart chip verification indicated the catheter was used for 36 injections.The catheter passed the performance test and electrical integrity as per specification; impedance was also within specification.Inflations were sustained for more than 2 minutes.The ablation phase passed 4 minutes and pressure/flow and temperature were all in range.A clinical issue (blood in the endotracheal tube) was encountered during the procedure.In conclusion, the reported pressure issue was not confirmed through testing.The balloon catheter passed the returned product inspection as per specification.There is no indication of relation of adverse event to the performance of the cryo device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER
Common Device Name
PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key9453583
Report Number3002648230-2019-00841
Device Sequence Number13993135
Product Code OAE
UDI-Device Identifier00763000088637
UDI-Public00763000088637
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P100010/S015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/03/2020
Device Model NumberAFAPRO28
Device Catalogue NumberAFAPRO28
Device Lot Number38679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2020
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR